Attention Deficit Disorder (ADD)/Not sure what to do about adderall after this?
I am a military wife in control of everything when husband is deployed, and I am a full time student. I have a lot to juggle. I just signed back up for school after becoming overwhelmed for the 5th time and dropping. With my diagnosis this summer, I thought by January I would be ready to finally start and tackle my degree once and for all. My Medicine is still not right though, and I am starting to get stressed about school around the corner.
So I have been taking adderall xr for awhile with 5mg increases . I stopped increasing at 30mg xr because I thought it was sufficient. So I was taking 30mg xr at 6:30 am, daily. Then my psychiatrist gave me a second 30mg xr dose to take at 1pm daily because my adderall wasn't lasting as long as I needed. The dose was fine and it worked great but I was having a little anxiety during the evening and it was preventing me from falling asleep as usual. After reporting this to her, She took my evening dose down to 10mg xr. (She gave me room to experiment with doses)
So now In the morning 30mg xr and in the afternoon (not past 1pm) 10mg xr.... And it was not working. The 30mg xr dose still wore off around 12:30 or so and I had no other noted results from the added 10mg xr. Just couldn't fall asleep at night easy at all! Same case when I increased it to 20mg xr ...just hard to sleep, no effects.
Also, The anxiety was gone. I didn't realize that it was only from a lot going on in my life, moving, school paperwork and classes starting...etc.....and plus the meds were new in my system and I think I was still getting used to them and thought that them wearing off was anxiety?
Anyways, with the boosters not working, one morning I decided to take 40mg xr in the morning instead of a second xr dose after noon. . The 40 mg xr was WAY better than the 30mg xr. I guess I didn't realize that I could even have clearer thoughts or more motivation and better follow through than just with 30mg....because to me a little bit of motivation and follow through was better than zero...
But yeah 40mg xr was great. Still wore off at 12:30-1pm though. Now I have been just cramming all of my plans and schedule and important errands and tasks into the morning slot trying to beat the med wearing off. I won't take any booster because I hate laying in bed for hours trying to sleep. I would rather have half a day of medication working than have a full day and lack of sleep. It's already hard enough to sleep as it is having adhd.
So I am going to a follow up and I am about ready to give up on adderall but classes start in a few weeks. I don't want to switch to something that doesn't work or has worst side effects. Aderall has proven to be beautiful when it comes to no rebound or bad side effects. I can even eat wonderfully on it and the wear-off doesn't bother me anymore. It's been 3 months with it in my system.
I was going to suggest to my psychiatrist a few things and I wanted to know if any of it would make sense or what you would do?
1. 40mg xr with 20mg boost.
2.30mg xr with 15mg IR(2 daily)
3. 20 mg IR 3xdaily.
I see all of these as good suggestions. She lets me increase or decrease what I want, The reason I am asking is because she seems very stuck on xr. If I was her, I would have changed afternoon dose to IR when the first sign of sleep trouble was brought up. She hasn't? I just don't want to ask her without it even making sense.
Also, I might try Dexedrine if this next dose adjustment doesn't work. I really don't want to switch but I will try it if I have to. I was wondering if it would be a good idea to suggest and try these suggestions or just switch to Dexedrine ?
What are your professional thoughts on my adderall experience thus far? Are there other ways you would do the adderal xr and IR combo?
My reasonings for the way I suggested the dosing was because 40mg xr seems to release and be fine, but last half of what it should, so a 20 IR would be great.
Can you explain to me the way that these xr doses with the second IR doses are determined? I don't want to suggest to her something completely ridiculous. Just give me your input I guess. I might sound ridiculous, but I need to better understand my results and she doesn't explain well or understand it seems. She just increases or decreases....
With this very long (almost book length) question it is very obvious in deed, you are in urgent need of expert advice. This is usually given by the treating doctor. I assume he has not informed you and my advice is to seek a second opinion. There is much too much for me to discuss on a program such as this unfortunately.